Grandpa Viv What If You Take Anit Depresstion Meds

11 Replies
depressed - February 8

i am ttc but i take about 5 anit depresstion meds like zoloft, trazodone, trileptal remeron and another one i can't think of. should i stop taking them.??? if i am ttc? i stop for a little while but then i seen my self yelling at my huffy alot for nothing. i m bi polar. so i dont know what to do please help!!!!! if i have to i will stop for the baby health no matter what. so i will just stop and see if that helps me get pg any faster.

 

Debbi - February 8

To depressed: I am not nasty when I say this, so please don't take it the wrong way. YOU HAVE TO GET CONTROL OF YOURSELF WITHOUT PILLS, BEFORE YOU TRY TO HAVE A BABY. Please, for your own sake but more so for the baby's sake, get help for yourself first, before trying to raise a child. I had the same problem, that's why I'm saying this. Lots of luck, I hope things work out for you!

 

tiffani - February 8

depressed~ Hey, before you start ttc, you should consult your doctor so he can work with you. Abruptly stopping your medication can be very dangerous for you. Think about what it would be like if you got pregnant and were unable to take some of this medication that you need. There are medications that you can take when you're pregnant, but the change over should be done BEFORE you become pregnant.

 

depressed - February 8

i have 3 kids already and i am a good mom its is just some times my mood changes but never with my kids just with my man of 17 yrs. but thanks understand what you are saying.thanks for your help.but i am just going to stop taking them.and i will talk to my dr. also. thanks you guys.

 

ritz - February 8

i think first u should consult doctor who really can help u coming out from the pills coz i have seen my mom who was really addicted to it & u really do not realise that u r under med ,u come to know only when u need to increase the does,don't take me wrong here i'm not try to scare u,but i thnik u should try to get engage urself in some thing or the other all time talk to friends etcc..& alos try to get control ..i know it's very hard & not easy to foll..i tink meditation or yoga helps a lot ..anyways i'll stop my advice & good luck..

 

SugarPie - February 8

I ultimately had to stop taking my medication and immediately when we found out that I was pregnant a year ago (ultimately ended up miscarrying). I was told by my doctor to stop immediately as the birth defects and so forth would have harmed the child with the antid's and other things I was on. There are women who do take anti d's while on medication. They just take a bit lower dose. There aren't any studies yet about women who take these and how their children have "turned" out, but why don't you ask your psychopharm who dispenses the medication? In addition, I'm sure you've found with your other pregnancies that the hormones mellow you out. Often they will help when you have anxiety and depression issues. I ended up staying away from the meds for a few months and if I'm correct in all my symptoms then I'm preggers. What ended up helping conceive was a great bottle of champagne! Either way, enjoy yourself!

 

SugarPie - February 8

Gosh, I just realized that you're on bi-polar medication which are seriously severe (in what they can cause). You're more than likely going to have to get the medication out of your system before you should try to conceive. In addition, remember if you're going to stop cold turkey the medication will be all that much more difficult to regulate you when you go back to the medications after giving birth or if you decide after b___stfeeding. You really need to consult your doctor, because you don't want to cause yourself any physical damage.

 

d - February 8

I don't know about all your meds but form personal experience the trazadone is probably okay until you conceive but then you will probably have to quit. I would put a call into the doc that gives you those meds and ask them what they think. The trazadone can't prevent you from getting pregnant but I don't know about side effects. Don't take any chances. I have had a m/c and you don't want to go thru that and medicines could contribute to having a m/c. Maybe your doc can try something that is safer for the baby. The zoloft depending on dosage should be alright. My sister in law was on it thru her whole pregnancy but could get above so many mgs. but I don't remember what it was.

 

depressed - February 8

thanks again you guys and good luck to you all.

 

hey - February 8

that is a good question????!!!!!!!!!

 

AR - February 9

i am in the same situation, so i know what you are going though. just hang in there and check with the your dr. before you deside any to do any thing..

 

mulgajill - February 9

to depressed.... medication... mmm... did some research awhile ago on bi-polar .... found a site where you use a card system (with partner if you have one) to help manage it... there was good feed-back from longterm sufferers. There are also natural things you can take to keep levels of seratonin on an even keel. Do Google and look for answers there... my girlfriend went on anti-depressants and was worse... to the point of wanting to commit suicide.. fortunately she went to a naturopath and has found wellness through that, she still has 'down' times but not like before.... it is not matter of 'taking control of yourself' but taking care of yourself, it is a physical/chemical thing and can be helped by what you put in your body (ie foods, vitamins, even exposure to uv lamp during those winter months)... use your search engine and find alternatives.... perhaps join a support group online... good luck!

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?